Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 87, NWS Pueblo, CO

July 24, 2013Chaffee County, Fremont County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 24, 2013, 12:54 PM MDT for Chaffee County, Fremont County, Colorado. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2013, 12:54 PM MDT (18:54 UTC)
Expired
Jul 24, 2013, 1:45 PM MDT
In force
51 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chaffee County, CO, Fremont County, CO

The radar

The Pueblo radar (KPUX), 147 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 1:00 PM MDTHAIL 12 Se Salida, COGROUND COVERED BY HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 6.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3669 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WUUS55 KPUB 241854
SVRPUB
COC015-043-241945-
/O.NEW.KPUB.SV.W.0087.130724T1854Z-130724T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1254 PM MDT WED JUL 24 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHAFFEE COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN FREMONT COUNTY IN CENTRAL COLORADO...

* UNTIL 145 PM MDT

* AT 1250 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALIDA...
  AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SWISSVALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3862 10554 3841 10598 3843 10600 3846 10602
      3844 10607 3854 10616 3870 10591 3870 10562
TIME...MOT...LOC 1854Z 234DEG 18KT 3852 10599

HAIL...1.00IN
WIND...60MPH

$$

TLM
4 follow-up statements
830 
WWUS55 KPUB 241903
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
103 PM MDT WED JUL 24 2013

COC015-043-241945-
/O.CON.KPUB.SV.W.0087.000000T0000Z-130724T1945Z/
FREMONT CO-CHAFFEE CO-
103 PM MDT WED JUL 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHAFFEE AND NORTHWESTERN FREMONT COUNTIES UNTIL 145 PM MDT...

AT 101 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALIDA...AND
MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN CHAFFEE AND NORTHWESTERN
  FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3862 10554 3841 10598 3846 10602 3858 10609
      3870 10591 3870 10562
TIME...MOT...LOC 1903Z 234DEG 18KT 3855 10594

HAIL...1.00IN
WIND...60MPH

$$

TLM
625 
WWUS55 KPUB 241911
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
111 PM MDT WED JUL 24 2013

COC015-043-241945-
/O.CON.KPUB.SV.W.0087.000000T0000Z-130724T1945Z/
FREMONT CO-CHAFFEE CO-
111 PM MDT WED JUL 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHAFFEE AND NORTHWESTERN FREMONT COUNTIES UNTIL 145 PM MDT...

AT 108 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF SALIDA...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. QUARTER SIZE HAIL WAS REPORTED
         2 MILES SOUTHEAST OF SALIDA AT 100 PM.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN CHAFFEE AND NORTHWESTERN
  FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3862 10554 3844 10593 3848 10597 3861 10603
      3870 10591 3870 10562
TIME...MOT...LOC 1910Z 234DEG 18KT 3857 10590

HAIL...1.00IN
WIND...60MPH

$$

TLM
669 
WWUS55 KPUB 241920
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
120 PM MDT WED JUL 24 2013

COC015-043-241945-
/O.CON.KPUB.SV.W.0087.000000T0000Z-130724T1945Z/
FREMONT CO-CHAFFEE CO-
120 PM MDT WED JUL 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN CHAFFEE AND NORTHWESTERN FREMONT COUNTIES UNTIL 145 PM
MDT...

AT 116 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
SWISSVALE...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. AT 100 PM...QUARTER SIZE HAIL WAS SEEN 2 
         MILES SOUTHEAST OF SALIDA.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN FREMONT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3846 10591 3859 10595 3865 10587 3870 10562
      3862 10554
TIME...MOT...LOC 1918Z 234DEG 18KT 3859 10586

HAIL...1.00IN
WIND...60MPH

$$
342 
WWUS55 KPUB 241928
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
128 PM MDT WED JUL 24 2013

COC015-043-241937-
/O.CAN.KPUB.SV.W.0087.000000T0000Z-130724T1945Z/
FREMONT CO-CHAFFEE CO-
128 PM MDT WED JUL 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN CHAFFEE
AND NORTHWESTERN FREMONT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3846 10591 3859 10595 3865 10587 3870 10562
      3862 10554
TIME...MOT...LOC 1927Z 234DEG 18KT 3862 10581

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:27 PM MDT, 27 minutes earlier.

Area forecast discussion, Jul 24, 12:27 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1227 PM MDT WED JUL 24 2013

.UPDATE...
ISSUED AT 1221 PM MDT WED JUL 24 2013

UPDATED THE GRIDS TO INCORPORATE LATEST OBS DATA AND SATELLITE
INFO. ISOLATED CONVECTION IS FIRING OFF THE HIGHER TERRAIN...BUT
LATEST MODEL SOLUTIONS AND OBSERVED TRENDS ARE SHOWING A SLIGHTLY
SLOWER DEVELOPMENT FOR STORMS MOVING OFF THE MTS THROUGH THE AFTN.
HOWEVER...FLASH FLOOD CONCERNS REMAIN THIS AFTN FOR AREA BURN
SCARS. MOORE

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 347 AM MDT WED JUL 24 2013

...LOCALLY HEAVY RAINFALL WITH FLASH FLOODING POSSIBLE ON AREA BURN
SCARS THIS AFTERNOON AND EVENING...

CURRENTLY...EASTERLY LOW LEVEL FLOW HAS BROUGHT DEEPER MOISTURE EAST
INTO SOUTHERN COLORADO WITH AREA DEW POINTS RUNNING OVER 60
DEGREES.  WEAK UPSLOPE HAS COMBINED WITH THE MOISTURE TO PRODUCE
WIDESPREAD LOW STRATUS...WHICH WILL HELP KEEP TEMPERATURES IN THE
UPPER 60S TO LOWER 70S THROUGH THE MORNING HOURS.  RADAR IMAGERY
INDICATES SHOWERS AND THUNDERSTORMS OVER NORTHWEST NEW MEXICO
LIFTING NORTHWARD INTO THE SAN JUAN RANGE THIS MORNING.

TODAY...THE STAGE IS SET FOR WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY ACROSS MUCH OF SOUTHERN COLORADO WITH ALMOST ALL HIGH-RES
MODELS IN AGREEMENT WITH EVOLUTION AND PLACEMENT.  EASTERLY FLOW
WILL CONTINUE TO PUMP IN DEEPER MOISTURE THROUGH THE EARLY MORNING
HOURS WHILE AN UPPER LEVEL DISTURBANCE OVER THE FOUR CORNERS REGION
LIFTS NORTHEAST INTO CENTRAL COLORADO THIS AFTERNOON AND EVENING.
EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP BY 18Z OVER THE
CONTINENTAL DIVIDE.  INCREASING WESTERLY FLOW ALOFT ASSOCIATED WITH
THE INCOMING DISTURBANCE WILL HELP PUSH CONVECTION EAST OFF THE
MOUNTAINS AND INTO THE PLAINS ALONG THE I-25 CORRIDOR BY 20-22Z.  OF
PARTICULAR CONCERN ARE AREA BURN SCARS...ESPECIALLY THE WALDO
CANYON...ROYAL GORGE AND BLACK FOREST SCARS.  SEVERAL HIGH-RES
MODELS ARE PEGGING TELLER AND EL PASO COUNTIES WITH EXTREMELY HEAVY
THUNDERSTORMS ACTIVITY WITH HEAVY RAINFALL IN A PERIOD BETWEEN 3 PM
THROUGH 8 PM.  FLASH FLOODING WILL BE OF MAJOR CONCERN...ESPECIALLY
IF THESE THUNDERSTORMS MATERIALIZE AS THE MODELS INDICATE.
TEMPERATURES THIS AFTERNOON WILL BE MUCH COOLER WITH 80S EXPECTED
ACROSS THE REGION.

TONIGHT...MODELS IN GOOD AGREEMENT WITH THE UPPER DISTURBANCE
TRACKING INTO NORTHEAST COLORADO AND FLOW TRANSITIONING MORE
SOUTHWESTERLY BY THURSDAY MORNING.  THUNDERSTORMS WILL LIKELY
DISSIPATE OVER THE CONTINENTAL DIVIDE THROUGH MIDNIGHT WITH A FEW
WEAKER CELLS POSSIBLE THROUGH THURSDAY MORNING.  ON THE PLAINS...A
BAND OF THUNDERSTORMS IS FORECAST TO CONTINUE EAST THROUGH THE
EVENING REACHING THE KANSAS BORDER BY THURSDAY MORNING.  LOCALLY
HEAVY RAINFALL IS EXPECTED WITH THIS BAND AS IT MOVES EAST ACROSS
THE PLAINS.  THE POTENTIAL FOR HEAVY RAINFALL OVER THE WALDO CANYON
AND BLACK FOREST BURN SCARS WILL LIKELY COME TO AN END BEFORE
MIDNIGHT...HOWEVER FLASH FLOODING COULD CONTINUE WELL AFTER RAIN
COMES TO AN END IF ANY DOES OCCUR.  OVERNIGHT LOWS WILL REMAIN MILD
WITH 60S ACROSS THE EASTERN PLAINS.  MOZLEY

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 347 AM MDT WED JUL 24 2013

THU MORNING A SHORTWAVE TROF WL BE EXITING ERN CO WITH SFC WINDS
BECOMING WEST AND THEN NORTHERLY IN THE AFTERNOON HOURS BEHIND THIS
EXITING WAVE. THERE WL STILL BE PLENTY OF MSTR OVR THE AREA ON THU
FOR SCT PCPN CHANCES MOST AREAS AND EVEN HIGHER CHANCES OVR AND NR
THE HYR TRRN. HIGH TEMPS ON THU ARE EXPECTED TO BE AROUND NORMAL.
THU NIGHT SHOULD SEE PCPN COME TO AN END IN MOST AREAS...BUT THERE
COULD BE A FEW LINGERING LIGHT SHOWERS.  ON FRI AN UPR RIDGE WL BE
CENTERED OVR AZ WITH NW FLOW ALOFT OVR THE FORECAST AREA.  A WEAK
SFC HIGH WL PUSH INTO THE SERN PLAINS TURNING THE SFC WINDS UPSLOPE.
THERE WL BE ENOUGH MSTR OVR THE AREA FOR ISOLD PCPN CHANCES OVR THE
SERN PLAINS AND SCT OR HYR CHANCES OVR AND NR THE MTS. HIGH TEMPS
FRI SHOULD BE A LITTLE BELOW NORMAL OVR THE SERN PLAINS AND STILL
AROUND NORMAL IN THE HIGH VALLEYS.  PCPN SHOULD END BY LATE NIGHT
MOST AREAS.

NOT MUCH CHANGE IN THE PATTERN FOR SAT WITH THE UPR RIDGE CENTERED
OVR THE DESERT SW.  SHOULD AGAIN SEE DIURNAL SHOWER/TSTMS OVR AND NR
THE MTS...WITH MAYBE JUST SOME ISOLD ACTIVITY OVR THE SERN PLAINS.
ON SUNDAY A SHORTWAVE TROF IS FORECAST TO MOVE ACRS CO ALONG WITH
THE PLUME OF MONSOON MSTR...ENHANCING PCPN CHANCES. MON AND TUE THE
UPR RIDGE REBUILDS OVR CO AND LOW LEVEL UPSLOPE IS EXPECTED OVR
THE SERN CO PLAINS WITH DIURNAL PCPN EXPECTED OVR THE AREA AND NR
NORMAL HIGH TEMPS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1221 PM MDT WED JUL 24 2013

CURRENT FORECAST TRENDS LOOK GOOD FOR WIDESPREAD THUNDERSTORM
ACTIVITY THIS AFTN AND EVE...IN THE 19Z-04Z TIME FRAME. MAIN STORM
THREATS CONTINUE TO BE GUSTY WINDS TO 50 MPH...FREQUENT CG LTG AND
PERIODS OF MODERTAE TO HEAVY RAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MOORE
SHORT TERM...MOZLEY
LONG TERM...28
AVIATION...MOORE
Hazardous weather outlook, Jul 24, 11:36 AM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1136 AM MDT WED JUL 24 2013

COZ058>089-093>099-251300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1136 AM MDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ALONG THE CONTINENTAL DIVIDE WILL
SPREAD EAST INTO THE PLAINS THIS AFTERNOON AND TONIGHT. THE MAIN
THREATS FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL ALONG
WITH LIGHTNING AND OUTFLOW WIND GUSTS NEAR 40 MPH. MOUNTAIN
THUNDERSTORMS THIS MORNING WILL SPREAD EAST INTO THE INTERSTATE 25
CORRIDOR THIS AFTERNOON. OF PARTICULAR CONCERN WILL BE THE
POTENTIAL FOR FLASH FLOODING ON THE WALDO CANYON...ROYAL GORGE AND
BLACK FOREST BURN SCARS. LOCALLY HEAVY RAINFALL WILL LIKELY LEAD
TO ASH AND DEBRIS FLOWS.

THUNDERSTORMS WILL SPREAD EAST ACROSS THE REST OF THE PLAINS THIS
EVENING AND OVERNIGHT...CLEARING THE KANSAS BORDER BY THURSDAY
MORNING.  LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN
THREATS ALONG WITH GUSTY OUTFLOW WINDS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
AND NEAR THE MOUNTAINS THURSDAY THROUGH SUNDAY...WITH ISOLATED TO
SCATTERED THUNDERSTORMS OVER THE SOUTHEAST COLORADO PLAINS. ON
MONDAY AND TUESDAY THERE WILL PROBABLY BE ISOLATED THUNDERSTORMS
OVER SOME OF THE LOWER ELEVATIONS...WITH ISOLATED TO SCATTERED
STORMS OVER AND NEAR THE MOUNTAINS. THE MAIN STORM THREATS WILL BE
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. FLASH FLOODING
ON AREA BURN SCARS WILL BE A CONCERN IF STRONGER STORMS MOVE OVER
THESE AREAS AND PRODUCE HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH TONIGHT ACROSS ALL OF SOUTHERN COLORADO...
ESPECIALLY IN AND NEAR AREA BURN SCARS.

27/10

In the hours before

Special weather statement, Jul 24, 11:07 AM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1107 AM MDT WED JUL 24 2013

COZ065-066-069-241745-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-LA GARITA
MOUNTAINS ABOVE 10000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE
BELOW 10000 FT-
1107 AM MDT WED JUL 24 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN SAGUACHE COUNTY IN CENTRAL COLORADO...

AT 1105 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF NORTH PASS...OR 42 MILES
SOUTHEAST OF GUNNISON...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL SAGUACHE
COUNTY.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 24, 12:29 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1229 PM MDT WED JUL 24 2013

COZ060>063-065-072-073-077-241900-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-EASTERN SAWATCH MOUNTAINS ABOVE
11000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-NORTHERN
SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SAGUACHE COUNTY
EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-WESTERN CHAFFEE COUNTY
BETWEEN 9000 AND 11000 FT-WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY
ABOVE 9000FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
1229 PM MDT WED JUL 24 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN CHAFFEE COUNTY IN CENTRAL COLORADO...
  EXTREME WEST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  EXTREME NORTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

AT 1227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PONCHA PASS...OR 44 MILES EAST OF
GUNNISON...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PONCHA SPRINGS.
  SALIDA.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:30 PM MDTSevere Thunderstorm WarningPUBFremont45 min
Jul 24, 3:12 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 24, 3:18 PM MDTSevere Thunderstorm WarningPUBPueblo42 min
Jul 24, 3:21 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 24, 5:28 PM MDTAreal Flood AdvisoryPUBCrowley, Otero2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.